Observations placeholder

Drugs.com - Dietary supplement case reports

Identifier

020867

Type of Spiritual Experience

None

Background

A description of the experience

Drugs.com

Cardiovascular system

A 38-year-old man suffered an ischemic stroke after taking a dietary supplement containing synephrine daily for 1 week. The patient had no medical history or atherosclerotic risk factors and took no medications. Other possible causes of ischemic stroke proved to be unremarkable. 40

A 52-year old woman developed unremitting tachycardia after consuming a daily dose of C. aurantium extract 500 mg (synephrine 30 mg/day). She had been taking thyroxine 50 mcg/day for hypothyroidism for about 10 years. 41

Another case report documents a 55-year-old woman with an acute-lateral-wall myocardial infarction. The patient was taking a dietary supplement containing C. aurantium 300 mg for weight loss for 1 year. She had numerous risk factors for myocardial infarction. 4

A 28-year-old man suffered a massive myocardial infarction after abusing synephrine tablets (dose not provided). An overdose of synthetic synephrine in children caused nausea, vomiting, irritation, tachycardia, and a rapid increase in blood pressure. 10

There is also a case report on variant angina with bitter orange. 42

Muscular system

A 22-year-old man developed rhabdomyolysis after consuming a synephrine-containing weight-loss formula. While exercising, the patient developed fatigue, dehydration, and myalgias. 43

 

The source of the experience

Scientist other

Concepts, symbols and science items

Concepts

Symbols

Science Items

Activities and commonsteps

Commonsteps

References